Colorado, 2007

Tornadoes and Hail in Colorado, April 23 to 24, 2007

April 23 to 24, 2007 · NWS BOU · 39 events in 9 counties and zones

A storm system wound itself up over Southeast Colorado, allowing for heavy snow and rain to develop over much of North-Central and Northeast Colorado. Severe thunderstorms preceded the storm system on the 23rd, affecting the Urban Corridor and Northeast Plains.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
39

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOU wrote it up.

A storm system wound itself up over Southeast Colorado, allowing for heavy snow and rain to develop over much of North-Central and Northeast Colorado. Severe thunderstorms preceded the storm system on the 23rd, affecting the Urban Corridor and Northeast Plains. Severe weather included: large hail; up to golfball size, damaging thunderstorm winds and several small tornadoes. |On the 24th, heavy snow fell in the foothills west of Denver and Boulder, where storm totals ranged from 1 to 2 feet. Heavy snow also occurred along the Palmer Divide, with storm totals from 10 to 16 inches. Elsewhere, a steady moderate to heavy rainfall was reported. Denver International Airport measured 1.64 inches of precipitation, which broke the single day record for the 24th of April. A few short lived tornadoes also developed over Lincoln County, in the vicinity of the surface cyclone. |The heavy wet snow caused several power outages. In some instances, it took several days to restore power. Several road closures were reported, including Interstates 25 and 70. A jackknifed semi-trailer backed up traffic for nearly 20 miles; on southbound I-25, between Denver and Colorado Springs. In addition, a 50-ton boulder blocked the southbound lane of State Highway 285, near Parmalee Gulch. Crews had to use explosives to break up the boulder and clear the debris. Stranded buses and impassable roadways also forced several school closures.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Apr 23, 1:30 PM MST, 2 hours 9 minutes earlier.

Area forecast discussion, Apr 23, 1:30 PM MST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
230 PM MDT MON APR 23 2007

.SHORT TERM...FOR THIS AFTN AND EVENING...LATEST STLT/RADAR/MTR
OBSERVATIONS INDICATE THE DENVER CYCLONE IN PLACE WITH SOME
CONVECTION INITIATING OFF A CONVERGENCE LINE JUST TO THE EAST OF THE
DENVER AREA.  TSTMS HAVE HAD TROUBLE MAINTAINING THEMSELVES AS
EXTENSIVE CLOUD COVER HAD HINDERED AFTN HEATING.  AN 18Z SOUNDING
THIS AFTN ALSO SHOWED A FAIRLY STG INVERISION AROUND 750 MB.  WITH
ALL THAT SAID...IT LOOKS LIKE THE BEST POTENTIAL FOR SVR TSTMS WILL
OCCUR EAST AND SOUTHEAST OF DENVER...PRIMARILY ZONES 41..45>47 AND
MAYBE 49.  LIC BUFFER SOUNDINGS SHOW CAPES OF 1000-1200 J/KG THIS
AFTN WITH A VERY FVBL WIND SHEAR ENVIRONMENT IN PLACE.  STORM
RELATIVE HELICITIES ARE FCST TO INCRS TO AROUND 200 M2/S2 BY 00Z.
AS A RESULT...SVR TSTMS WITH LARGE HAIL AND TORNADOS ARE PSBL IN THE
AFOREMENTIONED AREAS.

AS FOR THE REST OF THE SHORT TERM...NOT MUCH CHANGE IN THE OVERALL
PATH OF THE INCOMING STORM SYSTEM.  THE MDLS BRING THE SYSTEM ACRS
SRN CO/NRN NEW MX OVERNIGHT...EVENTULLY WINDING IT UP OVER SERN CO
BY 18Z TUESDAY.  IN THE MTNS TONIGHT...MDLS SHOW QG VERTICAL
VELOCITES INCRG OVERNIGHT.  THE OROGRAPHIC COMPONENT HOWEVER IS NOT
EXPECTED TO INCREASE UNTIL THE CYCONE WINDS UP OVER SERN CO TUESDAY
MORNING.  WILL WORD THE HEAVIEST SNOW POTENTIAL IN THE MTNS FOR
TUESDAY.  AS FOR THE PALMER DIVIDE...THE NAM SHOWS THE POTENTIAL FOR
THE SNOW LEVEL TO DROP TO AROUND 5500 FEET. IF THAT OCCURS...THE
HEAVY SNOW WITH VERY STG SFC WINDS WILL MAKE FOR SOME NASTY WEATHER
OVER THE PALMER DIVIDE.  STRONG WINDS OF 50 KTS ARE PROGGED ALONG
THE FRONT RANGE IN THE 750-800 MB LYR FM 15Z-18Z TUESDAY.
CONVECTION GENERATED BY THE NAM LOOKS LIKE IT MAY AGAIN PLAY TRICKS
WITH THE QPF TOTALS...OVERPLAYING THE PCPN.  WITH SOME QUESTIONS
STILL LINGERING HAVE OPTED TO GO KEEP THE WINTER STORM WATCH IN
PLACE FOR ZONE 41 FOR LATE TONIGHT AND TUESDAY.  IT DOES NOT LOOK
LIKE THE SNOW LEVEL WILL BE LOW ENOUGH OR LAST LONG ENOUGH TO IMPACT
THE URBAN CORRIDOR...BUT I WILL NOT RULE IT OUR COMPLETELY.  FOR NOW
WILL MENTION A MIX OF RAIN/SNOW FOR ZONES 39 AND 40...WITH 1-3
INCHES IN GRASSY AREAS.  THIS WOULD MAINLY IMPACT AREAS NEAR THE
FOOTHILLS/PALMER DIVIDE. ELSEWHERE ACRS THE PLAINS...THE PCPN SHOULD
REMAIN AS RAIN THROUGH THE DAY TUESDAY.

.LONG TERM...BOTH GFS/NAM JOG THE UPPER LOW INTO FAR WEST CENTRAL KS
BY 00Z WED BEFORE SHIFTING IT SOUTHWARD AGAIN INTO SW KS BY 12Z WED.
GIVEN HIGH TENDENCY FIELDS...FEEL THE LOW TRACK MAY STAY MORE
EASTERLY AND FAVOR A TRACK ACROSSS FAR SRN CO OR NRN NEW MEXICO.
THIS ALL FAVORS SIGNIFICANT PRECIP ACROSS BOU CWA WITH
MTNS/FOOTHILLS/PALMER DIVIDE REGION UNDER THE GUN FOR HEAVY SNOWFALL
WITH STRONG N-NE LOW LVL FLOW AND DEEP MSTR. MODELS ALSO HAVE SHOWED
A SLOWER MOVEMENT IN THE LOW SO HAVE EXTENDED CURRENT
WATCHES/WARNINGS DELAYED CLEARING ON WEDNESDAY.

FOR TUE NITE...LOCAL SNOW MODEL YIELDS 6-12 INCHES OF SNOW OVER THE
FRONT RANGE FOOTHILLS. LOOKS LIKE IT WILL ALSO BE COLD ENOUGH FOR
SNOW OVER THE PALMER DIVIDE REGION WITH THE POTENTIAL FOR ANOTHER
4-8 INCHES THERE. OVER THE NERN PLAINS...AT THIS LOOKS LIKE THIS
WILL MAINLY BE A RAIN EVENT AS WET BULB ZERO TEMPS SHOW SNOW LEVEL
AROUND 5000 FT. BUT WITH STRONG UPWARD ASCENT...SOME MIX RAIN/SNOW
AND LIGHT ACCUMLATIONS ARE STILL POSSIBLE. EVEN THOUGH TRACK OF LOW
IS SIMILAR BETWEEN NAM AND GFS...THE USUAL DETAILS AND QPF VARY
SIGNIFICANTLY.  APPEARS THE NAM QPF IS BEING EFFECTED BY CONVECTIVE
FEEDBACK PROBLEMS WITH QPF NUMBERS TWICE AS MUCH AS GFS. MAIN
CONCERN WOULD BE SNOW POTENTIAL ON THE PLAINS IF LOW LVL COOLING
RESULTS IN MORE SNOW. CURRENTLY...SFC DEWPOINTS REMAIN AROUND 32
AROUND FRONT RANGE AND MID TO UPPER 30S ON THE PLAINS. LAPSE RATES
ARENT THAT STEEP...AROUND 6C/KM SO AT THIS TIME WILL GO A MIX
RAIN/SNOW WITH ONLY LIGHT ACCUMLATIONS ON THE PLAINS...AND 1-3
INCHES OVER THE URBAN CORRIDOR.  LATER SHIFTS WILL HAVE TO WATCH
THIS CLOSELY IF INDEED MORE PRECIP TYPE BEING MORE OF THE FROZEN
VARIETY.

CONDITIONS WILL IMPROVE ON WEDNESDAY AS THE STORM PULLS FURTHER
EASTWARD. A WEAKER TROF THEN MOVES ACROSS CO IN THE NW FLOW ON
THURSDAY AND EARLY FRI WITH ANOTHER SHOT OF PRECIP BUT SHOULD BE
FAIRLY FAST MOVING AND NO CHANGES IN CURRENT POPS. STRONG RIDGING
ALOFT BUILDS ACROSS WRN GREAT BASIN TOWARDS THE END OF THE WEEK AND
THRU SUNDAY AS FLOW ALOFT WEAKENS AND REGION REMAINS DRY WITH GOOD
WARMING TREND.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING FROM
MIDNIGHT TONIGHT THROUGH TUESDAY NIGHT...NCNTRL MTNS AND
FOOTHILLS ZONES 33..34..35 AND 36.
...WINTER STORM WATCH LATE TONIGHT THROUGH TUESDAY NIGHT FOR
THE PALMER DIVIDE...ZONE 41.

COOPER/ENTREKIN
Hazardous weather outlook, Apr 23, 9:26 AM MST, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1026 AM MDT MON APR 23 2007

COZ030>051-241200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1026 AM MDT MON APR 23 2007

...WINTER STORM WATCH LATE TONIGHT THROUGH TUESDAY EVENING FOR THE
MOUNTAINS AND FOOTHILLS...
...SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTHEAST COLORADO THIS
AFTERNOON THROUGH THE EVENING HOURS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS MAY DEVELOP ALONG THE FRONT RANGE URBAN
CORRIDOR THIS AFTERNOON THEN MOVE EAST ACROSS THE PLAINS THROUGH
THE EVENING. THE ATMOSPHERE ACROSS NORTHEAST COLORADO WILL BECOME
FAVORABLE FOR THE DEVELOPMENT OF SUPERCELL THUNDERSTORMS THAT WILL
BE CAPABLE OF PRODUCING VERY LARGE HAIL AND A FEW TORNADOES...
ESPECIALLY EAST AND SOUTHEAST OF DENVER.  AT THIS TIME THE MOST
FAVORABLE AREA FOR SEVERE THUNDERSTORM DEVELOPMENT APPEARS TO BE
ALONG AND EAST OF A LINE EXTENDING FROM AROUND WATKINS TO CASTLE
ROCK TO LARKSPUR.

MEANWHILE AS A STORM SYSTEM MOVES FROM SOUTHERN UTAH INTO SOUTH
CENTRAL COLORADO BY LATE TONIGHT UPSLOPE FLOW WILL DEVELOP EAST OF
THE DIVIDE AS SURFACE LOW PRESSURE INTENSIFIES OVER SOUTHEAST
COLORADO.  AS A RESULT SNOW WILL INCREASE IN THE MOUNTAINS AND
FOOTHILLS AFTER MIDNIGHT WITH HEAVY SNOWFALL POSSIBLE.  SNOWFALL
ACCUMULATIONS OF 4 TO 8 INCHES ARE POSSIBLE BY TUESDAY MORNING IN
THE MOUNTAINS AND FOOTHILLS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE STRONG STORM SYSTEM WILL MOVE ACROSS SOUTHERN COLORADO ON
TUESDAY AND THEN INTO SOUTHWEST KANSAS BY WEDNESDAY MORNING. SNOW IS
EXPECTED TO CONTINUE IN THE MOUNTAINS AND FOOTHILLS THROUGH TUESDAY
EVENING BEFORE DIMINISHING BY EARLY WEDNESDAY. TOTAL SNOWFALL OF 1
TO 2 FEET OF SNOW IS POSSIBLE IN THE MOUNTAINS AND FOOTHILLS.

ACROSS LOWER ELEVATIONS...PRECIPITATION WILL FALL MAINLY AS
RAIN...HOWEVER LOCATIONS ACROSS THE PALMER DIVIDE MAY ALSO SEE SOME
POSSIBLE HEAVY SNOW TUESDAY AND TUESDAY NIGHT WITH ACCUMULATIONS OF
4 TO 8 INCHES. LOCATIONS IN DENVER...INCLUDING DENVERS
INTERNATIONAL AIRPORT MAY SEE SOME MIX OF RAIN AND SNOW BY TUESDAY
AFTERNOON WITH THE POTENTIAL FOR SNOW ACCUMULATIONS OF 1 TO 3 INCHES
BY WEDNESDAY MORNING...HIGHEST AMOUNTS WEST AND SOUTH OF DENVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 PM ACROSS THE FRONT RANGE
URBAN CORRIDOR AND THE PLAINS OF NORTHEAST COLORADO.

COOPER/ENTREKIN

In the hours before

Local storm report, Apr 23, 12:18 PM MST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
118 PM MDT MON APR 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     HAIL             4 E JULESBURG           40.99N 102.19W
04/21/2007  E0.75 INCH       SEDGWICK           CO   NWS EMPLOYEE

            ON I-76 NEAR THE NEBRASKA BORDER. LATE REPORT.

0542 PM     HAIL             5 S BURDETT             40.29N 102.97W
04/21/2007  M1.75 INCH       WASHINGTON         CO   TRAINED SPOTTER

0535 PM     HAIL             JULESBURG               40.99N 102.26W
04/21/2007  M1.00 INCH       SEDGWICK           CO   TRAINED SPOTTER

0510 PM     HAIL             5 SSE OVID              40.90N 102.36W
04/21/2007  M1.00 INCH       SEDGWICK           CO   TRAINED SPOTTER

0440 PM     HAIL             2 W FAIRFIELD           40.73N 102.52W
04/21/2007  M0.88 INCH       PHILLIPS           CO   TRAINED SPOTTER

0430 PM     HAIL             5 S SEDGWICK            40.86N 102.53W
04/21/2007  M0.88 INCH       SEDGWICK           CO   CO-OP OBSERVER

0429 PM     HAIL             4 E HAXTUN              40.64N 102.55W
04/21/2007  M0.88 INCH       PHILLIPS           CO   TRAINED SPOTTER

0420 PM     HAIL             8 S LONE STAR           40.24N 102.85W
04/21/2007  M1.00 INCH       WASHINGTON         CO   TRAINED SPOTTER

0415 PM     HAIL             5 ESE ST PETERSBURG     40.53N 102.74W
04/21/2007  M1.25 INCH       LOGAN              CO   TRAINED SPOTTER

            1.6 INCHES OF PRECIPITATION ALONG WITH 3 INCHES OF HAIL
            ON THE GROUND.

0411 PM     HAIL             ESE HAXTUN              40.64N 102.63W
04/21/2007  M1.00 INCH       PHILLIPS           CO   TRAINED SPOTTER

0408 PM     HAIL             5 WSW HAXTUN            40.61N 102.72W
04/21/2007  M0.88 INCH       LOGAN              CO   TRAINED SPOTTER

0342 PM     HAIL             8 SW HAXTUN             40.56N 102.74W
04/21/2007  M0.88 INCH       LOGAN              CO   TRAINED SPOTTER

0325 PM     HAIL             7 N LONE STAR           40.45N 102.84W
04/21/2007  M0.75 INCH       LOGAN              CO   TRAINED SPOTTER

0325 PM     HAIL             5 WSW HAXTUN            40.61N 102.72W
04/21/2007  M0.75 INCH       LOGAN              CO   TRAINED SPOTTER

&&

CLB

The radar

The Denver radar (KFTG), 70 km away, was scanning. The volume nearest the first event began at 22:39 UTC.

Open the radar archive at this moment

Event by event

34 hail, 3 tornado, 2 thunderstorm wind. Local standard time, as filed.

Hail, Morgan

When
April 23, 3:39 PM MST
Where
Morgan County, Orchard
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
40.330, -104.120

Hail, Morgan

When
April 23, 3:50 PM MST
Where
Morgan County, 2.11 mi E of Goodrich
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
40.350, -104.030

Hail, Boulder

When
April 23, 4:00 PM MST
Where
Boulder County, 1.27 mi ENE of Boulder
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.030, -105.250

Hail, Morgan

When
April 23, 4:05 PM MST
Where
Morgan County, Weldona
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
40.350, -103.970

Hail, Boulder

When
April 23, 4:11 PM MST
Where
Boulder County, 2.11 mi NW of Louisville
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
40.000, -105.160

Hail, Boulder

When
April 23, 4:16 PM MST
Where
Boulder County, 2.14 mi NNE of Valmont
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
40.060, -105.170

Hail, Boulder

When
April 23, 4:19 PM MST
Where
Boulder County, 1.26 mi ENE of Niwot
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
40.110, -105.150

Thunderstorm Wind, Morgan

When
April 23, 4:26 PM MST
Where
Morgan County, 2.14 mi SSE of Ft Morgan
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.220, -103.790

Hail, Morgan

When
April 23, 4:28 PM MST
Where
Morgan County, 10.5 mi N of Ft Morgan Arpt
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.480, -103.830

Hail, Boulder

When
April 23, 4:35 PM MST
Where
Boulder County, 2.14 mi SSW of Longmont
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
40.140, -105.110

Hail, Boulder

When
April 23, 4:37 PM MST
Where
Boulder County, 0.53 mi W of Longmont
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
40.170, -105.110

Hail, Morgan

When
April 23, 4:55 PM MST
Where
Morgan County, 8.39 mi NE of Ft Morgan Arpt
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
40.430, -103.710

Hail, Elbert

When
April 23, 5:30 PM MST
Where
Elbert County, 5.74 mi ESE of Kiowa
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.320, -104.370

Hail, Arapahoe

When
April 23, 5:34 PM MST
Where
Arapahoe County, Byers
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.720, -104.220

Hail, Elbert

When
April 23, 5:45 PM MST
Where
Elbert County, 12.31 mi NE of Kiowa
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
39.470, -104.300

Hail, Logan

When
April 23, 5:55 PM MST
Where
Logan County, 4.91 mi NNW of Willard
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.610, -103.530

Hail, Logan

When
April 23, 6:03 PM MST
Where
Logan County, 4.44 mi NNE of Willard
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
40.610, -103.450

Hail, Logan

When
April 23, 6:16 PM MST
Where
Logan County, 2.33 mi NNW of Sterling Arpt
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
40.650, -103.290

Hail, Adams

When
April 23, 6:20 PM MST
Where
Adams County, 26.97 mi NE of Strasburg
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
39.950, -103.890

Hail, Logan

When
April 23, 6:20 PM MST
Where
Logan County, 2.97 mi WNW of Atwood
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
40.570, -103.320

Hail, Logan

When
April 23, 6:32 PM MST
Where
Logan County, Atwood
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
40.550, -103.270

Hail, Logan

When
April 23, 6:35 PM MST
Where
Logan County, 1.48 mi NNW of Sterling
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
40.650, -103.210

Hail, Morgan

When
April 23, 6:35 PM MST
Where
Morgan County, 13.84 mi S of Ft Morgan
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
40.050, -103.790

Hail, Logan

When
April 23, 6:43 PM MST
Where
Logan County, 2.82 mi S of Sterling
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.590, -103.210

Hail, Morgan

When
April 23, 6:45 PM MST
Where
Morgan County, 14.83 mi E of Hoyt
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
40.020, -103.790

Hail, Logan

When
April 23, 6:48 PM MST
Where
Logan County, 2.51 mi WNW of Ackerman
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
40.670, -103.210

Hail, Morgan

When
April 23, 6:48 PM MST
Where
Morgan County, 15.94 mi SSE of Lodi
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
40.010, -103.580

Hail, Washington

When
April 23, 6:56 PM MST
Where
Washington County, 5.83 mi W of Woodrow
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.980, -103.690

Hail, Morgan

When
April 23, 7:13 PM MST
Where
Morgan County, 15.94 mi SSE of Lodi
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
40.010, -103.580

Hail, Washington

When
April 23, 7:13 PM MST
Where
Washington County, Woodrow
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.980, -103.580

Hail, Washington

When
April 23, 7:13 PM MST
Where
Washington County, Woodrow
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.980, -103.580

Hail, Morgan

When
April 23, 7:18 PM MST
Where
Morgan County, 13.62 mi SSE of Lodi
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
40.060, -103.540

Hail, Washington

When
April 23, 8:51 PM MST
Where
Washington County, 2.77 mi S of Lst Chnce Chenoweth
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.790, -103.580

Hail, Washington

When
April 23, 9:27 PM MST
Where
Washington County, 0.87 mi SW of Akron
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
40.160, -103.210

Tornado, Phillips

When
April 23, 10:00 PM MST
Where
Phillips County, 12.49 mi SE of Holyoke Arpt
Rating
EF0
Path length
0.1 mi
Path width
50 yd
Reported by
Law Enforcement
Coordinates
40.440, -102.120

A small tornado touched down but did no damage.

Hail, Phillips

When
April 23, 10:14 PM MST
Where
Phillips County, 12.49 mi SE of Holyoke Arpt
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.440, -102.120

Thunderstorm Wind, Phillips

When
April 23, 10:30 PM MST
Where
Phillips County, 7.82 mi SE of Holyoke Arpt
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.490, -102.180

Tornado, Lincoln

When
April 24, 11:42 AM MST to 11:46 AM MST
Where
Lincoln County, 7.65 mi SE of Boyero to 5.98 mi SE of Boyero
Rating
EF0
Path length
1 mi
Path width
50 yd
Reported by
Law Enforcement
Coordinates
38.860, -103.160

A small tornado moved west into lincoln county from Cheyenne County near Highway 287.

Tornado, Lincoln

When
April 24, 11:58 AM MST
Where
Lincoln County, 5.98 mi SE of Boyero
Rating
EF0
Path length
0.1 mi
Path width
50 yd
Reported by
Law Enforcement
Coordinates
38.870, -103.190

A small tornado touched down but did no damage.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2007Every state in 2007This day in weather historyThe tornado archive for Colorado, 2007Warnings in Colorado, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 20186, 20187, 20188, 20189, 20190, 20191, 20192, 20224, 20193, 20194, 20195, 20196, 20197, 20198, 20199, 20200, 20201, 20202, 20203, 20204, 20205, 20206, 20207, 20208, 20209, 20210, 20211, 20212, 20213, 20214, 20215, 20216, 20217, 20218, 20220, 20219, 20223, 20221, 20222.